U.S. doctors online nowAsk doctors free
A 36-year-old male asked:

Two monthes after giving birth spotting blood and brown dicharge..enough ti fill panty liner....oh had depo-provera shot before i left hospital(birth control)?

2 doctor answers3 doctors weighed in
Dr. Karen Jones
Obstetrics and Gynecology 38 years experience
From depo: One of the common side effects from Depo-Provera especially in the first 6 months is irregular bleeding. The longer you are on Depo-Provera the less likely you are to bleed. Just watch the bleeding unless its really heavy and get your next Depo-Provera on time.
Dr. Paula Hillard
Obstetrics & Gynecology 45 years experience
Common side effect: Depo provera--"the shot" is commonly associated with irregular bleeding, especially in the first 3-6 months. At the end of one year, approximately 50% of women are no longer having any bleeding, which most women consider to be a very good thing. You should document the days of bleeding on a calendar, but don't worry about it. Unscheduled bleeding is common.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jul 9, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.